On the maximal ionization for the atomic Pauli operator

Johnson, Tomas and Melgaard, Michael (2005) On the maximal ionization for the atomic Pauli operator. Proceedings of the Royal Society A, 461 (2063). pp. 3355-3364. ISSN 1471-2946

Full text not available from this repository.

Abstract

Within the Born-Oppenheimer approximation Lieb proved that the
number of non-relativistic, spin-$\frac{1}{2}$ particles that
can be bound to an atom of nuclear charge $Z$ in the presence
of an external magnetic field satisfies $N_{\max} < 2Z+1$, provided the
magnetic field tends to zero at infinity and the coupling
between the magnetic field and the spin is ignored.
Assuming that the magnetic field is generic, we prove
an upper bound which holds when the spin-field coupling is
included; the set of generic magnetic fields contains an open,
dense subset of $[L^{3/2}(\R^{3})]^{3}$.

Item Type: Article
Keywords: Ionization; Pauli operator; magnetic Schrödinger operator; Hardy inequality
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0299 Analysis. Including analytical methods connected with physical problems
Depositing User: Michael Melgaard
Date Deposited: 19 Sep 2013 11:34
Last Modified: 19 Sep 2013 11:34
URI: http://sro.sussex.ac.uk/id/eprint/46383
📧 Request an update